MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV

RAYNER INTRAOCULAR LENSES LIMITED RAYONE EMV
Model Number RAO200E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 19th may 2023, rayner received notification from its brazilian distributor of an event that occurred during use of a rayone emv rao200e.The event description provided states that the haptic broke during implantation necessitating explantation through an enlarged incision.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that the haptic broke during iol implantation.The rayone emv rao200e iol was explanted through an enlarged incision.The healthcare facility reports that as a result of the need to enlarge the incision there was an increase in corneal astigmatism post-operatively.However, has confirmed that there was no impact to the final visual acuity.The healthcare facility has confirmed that there was no injury/impact to the patient as a result of the event.The rayone preloaded iol injection system use risk analysis identifies the following as possible causes of "trapped/torn lens haptic/optic during insertion"; inadequate amount of viscoelastic, inadequate quality of viscoelastic, haptic trapped by plunger override due to fast motion, user opens closed flaps and closes again before use, plunger advanced too quickly, insertion of viscoelastic through nozzle leading to inadequate amount of viscoelastic, user removed injector from tray prior to inserting viscoelastic - causing lens to be improperly placed in cartridge, user removes injector from tray prior to closing cartridge - resulting in cartridge not being clipped closed properly and optic edge trapped/damaged on closure of cartridge.The device has been confirmed as being available for return; however, to date, no product has been received by rayner for evaluation.A review of existing vigilance data confirms that this is an isolated event.No other incidents, of any type, have been received against the rayone emv rao200e batch 112202177.

Brand Name
RAYONE EMV
Common Device Name
RAYONE EMV
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key17018418
Report Number3012304651-2023-00068
Device Sequence Number6343713
Product Code HQL
UDI-Device Identifier05029867006746
UDI-Public(01)05029867006746
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO200E
Device Catalogue NumberRAO200E
Device Lot Number112202177
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown